2016, 36(6): 3375-3416. doi: 10.3934/dcds.2016.36.3375

Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps

1. 

School of Mathematical Sciences, Fudan University, Shanghai 200433, China

2. 

Department of Mathematics, Nanjing University, Nanjing 210093, China

3. 

Department of Mathematics, Zhejiang University, Hangzhou 310027, China

Received  April 2015 Revised  October 2015 Published  December 2015

We give three families of parabolic rational maps and show that every Cantor set of circles as the Julia set of a non-hyperbolic rational map must be quasisymmetrically equivalent to the Julia set of one map in these families for suitable parameters. Combining a result obtained before, we give a complete classification of the Cantor circles Julia sets in the sense of quasisymmetric equivalence. Moreover, we study the regularity of the components of the Cantor circles Julia sets and establish a sufficient and necessary condition when a component of a Cantor circles Julia set is a quasicircle.
Citation: Weiyuan Qiu, Fei Yang, Yongcheng Yin. Quasisymmetric geometry of the Cantor circles as the Julia sets of rational maps. Discrete & Continuous Dynamical Systems - A, 2016, 36 (6) : 3375-3416. doi: 10.3934/dcds.2016.36.3375
References:
[1]

A. F. Beardon, Iteration of Rational Functions,, Graduate Texts in Mathematics, (1991). doi: 10.1007/978-1-4612-4422-6.

[2]

M. Bonk, Uniformization of Sierpiński carpets in the plane,, Invent. Math., 186 (2011), 559. doi: 10.1007/s00222-011-0325-8.

[3]

M. Bonk, M. Lyubich and S. Merenkov, Quasisymmetries of Sierpiński carpet Julia sets, preprint,, , ().

[4]

M. Bourdon, Immeubles hyperboliques, dimension conforme et rigidité de Mostow,, (French) [Hyperbolic buildings, 7 (1997), 245. doi: 10.1007/PL00001619.

[5]

M. Bourdon and H. Pajot, Quasi-conformal geometry and hyperbolic geometry,, in Rigidity in Dynamics and Geometry, (2002), 1.

[6]

G. Cui, Dynamics of rational maps, topology, deformation and bifurcation,, Preprint, (2002).

[7]

R. L. Devaney, D. Look and D. Uminsky, The escape trichotomy for singularly perturbed rational maps,, Indiana Univ. Math. J., 54 (2005), 1621. doi: 10.1512/iumj.2005.54.2615.

[8]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings,, Ann. Sci. Éc Norm. Sup., 18 (1985), 287.

[9]

M. Gromov, Hyperbolic groups,, in Essays in Group Theory, (1987), 75. doi: 10.1007/978-1-4613-9586-7_3.

[10]

P. Haïssinsky, Géométrie quasiconforme, analyse au bord des espaces métriques hyperboliques et rigidités,, Astérisque, 326 (2009), 321.

[11]

P. Haïssinsky and K. Pilgrim, Quasisymmetrically inequivalent hyperbolic Julia sets,, Rev. Mat. Iberoam., 28 (2012), 1025. doi: 10.4171/RMI/701.

[12]

J. Heinonen, Lectures on Analysis on Metric Spaces,, Universitext, (2001). doi: 10.1007/978-1-4613-0131-8.

[13]

M. Kapovich and B. Kleiner, Hyperbolic groups with low-dimensional boundary,, Ann. Sci. Éc Norm. Sup., 33 (2000), 647. doi: 10.1016/S0012-9593(00)01049-1.

[14]

B. Kleiner, The asymptotic geometry of negatively curved spaces: Uniformization, geometrization and rigidity,, in International Congress of Mathematicians, (2006), 743.

[15]

O. Lehto and K. I. Virtanen, Quasiconformal Mappings in the Plane,, Springer-Verlag, (1973).

[16]

C. McMullen, Automorphisms of rational maps,, in Holomorphic Functions and Moduli I, (1988), 31. doi: 10.1007/978-1-4613-9602-4_3.

[17]

J. Milnor, Dynamics in One Complex Variable: Third Edition,, Annals of Mathematics Studies, (2006).

[18]

K. Pilgrim and L. Tan, Rational maps with disconnected Julia sets,, Astérisque, 261 (2000), 349.

[19]

W. Qiu, X. Wang and Y. Yin, Dynamics of McMullen maps,, Adv. Math., 229 (2012), 2525. doi: 10.1016/j.aim.2011.12.026.

[20]

W. Qiu, F. Yang and Y. Yin, Rational maps whose Julia sets are Cantor circles,, Ergod. Th. & Dynam. Sys., 35 (2015), 499. doi: 10.1017/etds.2013.53.

[21]

N. Steinmetz, On the dynamics of the McMullen family $R(z)=z^m+\lambda/z^l$,, Conform. Geom. Dyn., 10 (2006), 159. doi: 10.1090/S1088-4173-06-00149-4.

[22]

L. Tan and Y. Yin, Local connectivity of the Julia sets for geometrically finite rational maps,, Sci. China Ser. A, 39 (1996), 39.

show all references

References:
[1]

A. F. Beardon, Iteration of Rational Functions,, Graduate Texts in Mathematics, (1991). doi: 10.1007/978-1-4612-4422-6.

[2]

M. Bonk, Uniformization of Sierpiński carpets in the plane,, Invent. Math., 186 (2011), 559. doi: 10.1007/s00222-011-0325-8.

[3]

M. Bonk, M. Lyubich and S. Merenkov, Quasisymmetries of Sierpiński carpet Julia sets, preprint,, , ().

[4]

M. Bourdon, Immeubles hyperboliques, dimension conforme et rigidité de Mostow,, (French) [Hyperbolic buildings, 7 (1997), 245. doi: 10.1007/PL00001619.

[5]

M. Bourdon and H. Pajot, Quasi-conformal geometry and hyperbolic geometry,, in Rigidity in Dynamics and Geometry, (2002), 1.

[6]

G. Cui, Dynamics of rational maps, topology, deformation and bifurcation,, Preprint, (2002).

[7]

R. L. Devaney, D. Look and D. Uminsky, The escape trichotomy for singularly perturbed rational maps,, Indiana Univ. Math. J., 54 (2005), 1621. doi: 10.1512/iumj.2005.54.2615.

[8]

A. Douady and J. H. Hubbard, On the dynamics of polynomial-like mappings,, Ann. Sci. Éc Norm. Sup., 18 (1985), 287.

[9]

M. Gromov, Hyperbolic groups,, in Essays in Group Theory, (1987), 75. doi: 10.1007/978-1-4613-9586-7_3.

[10]

P. Haïssinsky, Géométrie quasiconforme, analyse au bord des espaces métriques hyperboliques et rigidités,, Astérisque, 326 (2009), 321.

[11]

P. Haïssinsky and K. Pilgrim, Quasisymmetrically inequivalent hyperbolic Julia sets,, Rev. Mat. Iberoam., 28 (2012), 1025. doi: 10.4171/RMI/701.

[12]

J. Heinonen, Lectures on Analysis on Metric Spaces,, Universitext, (2001). doi: 10.1007/978-1-4613-0131-8.

[13]

M. Kapovich and B. Kleiner, Hyperbolic groups with low-dimensional boundary,, Ann. Sci. Éc Norm. Sup., 33 (2000), 647. doi: 10.1016/S0012-9593(00)01049-1.

[14]

B. Kleiner, The asymptotic geometry of negatively curved spaces: Uniformization, geometrization and rigidity,, in International Congress of Mathematicians, (2006), 743.

[15]

O. Lehto and K. I. Virtanen, Quasiconformal Mappings in the Plane,, Springer-Verlag, (1973).

[16]

C. McMullen, Automorphisms of rational maps,, in Holomorphic Functions and Moduli I, (1988), 31. doi: 10.1007/978-1-4613-9602-4_3.

[17]

J. Milnor, Dynamics in One Complex Variable: Third Edition,, Annals of Mathematics Studies, (2006).

[18]

K. Pilgrim and L. Tan, Rational maps with disconnected Julia sets,, Astérisque, 261 (2000), 349.

[19]

W. Qiu, X. Wang and Y. Yin, Dynamics of McMullen maps,, Adv. Math., 229 (2012), 2525. doi: 10.1016/j.aim.2011.12.026.

[20]

W. Qiu, F. Yang and Y. Yin, Rational maps whose Julia sets are Cantor circles,, Ergod. Th. & Dynam. Sys., 35 (2015), 499. doi: 10.1017/etds.2013.53.

[21]

N. Steinmetz, On the dynamics of the McMullen family $R(z)=z^m+\lambda/z^l$,, Conform. Geom. Dyn., 10 (2006), 159. doi: 10.1090/S1088-4173-06-00149-4.

[22]

L. Tan and Y. Yin, Local connectivity of the Julia sets for geometrically finite rational maps,, Sci. China Ser. A, 39 (1996), 39.

[1]

S. Astels. Thickness measures for Cantor sets. Electronic Research Announcements, 1999, 5: 108-111.

[2]

Mehdi Pourbarat. On the arithmetic difference of middle Cantor sets. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4259-4278. doi: 10.3934/dcds.2018186

[3]

Wenyu Pan. Effective equidistribution of circles in the limit sets of Kleinian groups. Journal of Modern Dynamics, 2017, 11: 189-217. doi: 10.3934/jmd.2017009

[4]

Koh Katagata. Quartic Julia sets including any two copies of quadratic Julia sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 2103-2112. doi: 10.3934/dcds.2016.36.2103

[5]

Robert L. Devaney, Daniel M. Look. Buried Sierpinski curve Julia sets. Discrete & Continuous Dynamical Systems - A, 2005, 13 (4) : 1035-1046. doi: 10.3934/dcds.2005.13.1035

[6]

Danilo Antonio Caprio. A class of adding machines and Julia sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 5951-5970. doi: 10.3934/dcds.2016061

[7]

Nathaniel D. Emerson. Dynamics of polynomials with disconnected Julia sets. Discrete & Continuous Dynamical Systems - A, 2003, 9 (4) : 801-834. doi: 10.3934/dcds.2003.9.801

[8]

Luiz Henrique de Figueiredo, Diego Nehab, Jorge Stolfi, João Batista S. de Oliveira. Rigorous bounds for polynomial Julia sets. Journal of Computational Dynamics, 2016, 3 (2) : 113-137. doi: 10.3934/jcd.2016006

[9]

Doug Hensley. Continued fractions, Cantor sets, Hausdorff dimension, and transfer operators and their analytic extension. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2417-2436. doi: 10.3934/dcds.2012.32.2417

[10]

Tien-Cuong Dinh, Nessim Sibony. Rigidity of Julia sets for Hénon type maps. Journal of Modern Dynamics, 2014, 8 (3&4) : 499-548. doi: 10.3934/jmd.2014.8.499

[11]

Tarik Aougab, Stella Chuyue Dong, Robert S. Strichartz. Laplacians on a family of quadratic Julia sets II. Communications on Pure & Applied Analysis, 2013, 12 (1) : 1-58. doi: 10.3934/cpaa.2013.12.1

[12]

Krzysztof Barański, Michał Wardal. On the Hausdorff dimension of the Sierpiński Julia sets. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3293-3313. doi: 10.3934/dcds.2015.35.3293

[13]

Ali Messaoudi, Rafael Asmat Uceda. Stochastic adding machine and $2$-dimensional Julia sets. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5247-5269. doi: 10.3934/dcds.2014.34.5247

[14]

Ranjit Bhattacharjee, Robert L. Devaney, R.E. Lee Deville, Krešimir Josić, Monica Moreno-Rocha. Accessible points in the Julia sets of stable exponentials. Discrete & Continuous Dynamical Systems - B, 2001, 1 (3) : 299-318. doi: 10.3934/dcdsb.2001.1.299

[15]

Rich Stankewitz, Hiroki Sumi. Random backward iteration algorithm for Julia sets of rational semigroups. Discrete & Continuous Dynamical Systems - A, 2015, 35 (5) : 2165-2175. doi: 10.3934/dcds.2015.35.2165

[16]

Rich Stankewitz, Hiroki Sumi. Backward iteration algorithms for Julia sets of Möbius semigroups. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6475-6485. doi: 10.3934/dcds.2016079

[17]

Hiroki Sumi, Mariusz Urbański. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 313-363. doi: 10.3934/dcds.2011.30.313

[18]

Mark Comerford. Non-autonomous Julia sets with measurable invariant sequences of line fields. Discrete & Continuous Dynamical Systems - A, 2013, 33 (2) : 629-642. doi: 10.3934/dcds.2013.33.629

[19]

Hiroki Sumi. Dynamics of postcritically bounded polynomial semigroups I: Connected components of the Julia sets. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1205-1244. doi: 10.3934/dcds.2011.29.1205

[20]

Alexander Blokh, Lex Oversteegen, Vladlen Timorin. Non-degenerate locally connected models for plane continua and Julia sets. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5781-5795. doi: 10.3934/dcds.2017251

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (4)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]